Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 129, NWS Quad Cities, IA

August 25, 20144 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 25, 2014, 2:57 PM CDT for 4 counties in Illinois. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2014, 2:57 PM CDT (19:57 UTC)
Expired
Aug 25, 2014, 4:00 PM CDT
In force
63 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Bureau County, IL, Henry County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 54 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 2:57 PM CDTHAIL 1Wsw Rapids City, ILREPORT RECEIVED VIA FACEBOOK
Aug 25, 3:25 PM CDTTSTM WND DMG6 Nw Hooppole, ILHIGHWAY DEPARTMENT REPORTED A TREE DOWN ACROSS THE ROAD NEAR ILLINOIS HIGHWAY 92 AND THE ATKINSON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2467 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WUUS53 KDVN 251957
SVRDVN
ILC011-073-161-195-252100-
/O.NEW.KDVN.SV.W.0129.140825T1957Z-140825T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 PM CDT MON AUG 25 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS... 
  NORTHERN HENRY COUNTY IN NORTHWEST ILLINOIS... 
  UPPER ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
  WHITESIDE COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 400 PM CDT

* AT 255 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MORRISON TO OSBORN...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ROCK FALLS...STERLING...LYNDON...PROPHETSTOWN...EMERSON...
  HOOPPOLE...TAMPICO...DEER GROVE...WALNUT...DENROCK...HAMILTON
  CORNERS...MALVERN...SPRING HILL...PORTLAND CORNERS...ROUND GROVE...
  AGNEW...COMO...GALT...GRIMES ADDITION AND DOUGLAS PARK.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 4.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 43.

OTHER LOCATIONS AFFECTED INCLUDE BIG BEND STATE FISH AND WILDLIFE
AREA...PROPHETSTOWN STATE RECREATION AREA AND WHITESIDE COUNTY
FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4145 8964 4153 9043 4158 9038 4159 9034
      4163 9034 4186 9012 4185 8962 4159 8963
      4159 8955 4158 8955
TIME...MOT...LOC 1956Z 270DEG 20KT 4178 8994 4153 9021

HAIL...0.88IN
WIND...60MPH

$$

MCCLURE
4 follow-up statements
617 
WWUS53 KDVN 252015
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT MON AUG 25 2014

ILC011-073-161-195-252100-
/O.CON.KDVN.SV.W.0129.000000T0000Z-140825T2100Z/
HENRY IL-ROCK ISLAND IL-WHITESIDE IL-BUREAU IL-
315 PM CDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUREAU...WHITESIDE...EAST CENTRAL ROCK ISLAND AND NORTHEASTERN HENRY
COUNTIES UNTIL 400 PM CDT...

AT 314 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EMERSON TO 7 MILES NORTHEAST OF GENESEO...AND MOVING
EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
STERLING...ROCK FALLS...EMERSON...HOOPPOLE...TAMPICO...DEER GROVE...
WALNUT...GALT...GRIMES ADDITION...COMO...DOUGLAS PARK...LEON
CORNERS...WHITESIDE COUNTY AIRPORT...YEOWARD ADDITION...YORKTOWN...
THOMAS...NEW BEDFORD...NORMANDY AND MANLIUS.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 4 AND 43.

OTHER LOCATIONS AFFECTED INCLUDE BIG BEND STATE FISH AND WILDLIFE
AREA...PROPHETSTOWN STATE RECREATION AREA AND WHITESIDE COUNTY
FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4145 8964 4153 9028 4186 9006 4185 8962
      4159 8963 4159 8955 4158 8955
TIME...MOT...LOC 2015Z 270DEG 20KT 4178 8980 4153 9007

HAIL...0.88IN
WIND...60MPH

$$
393 
WWUS53 KDVN 252026
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT MON AUG 25 2014

ILC161-252035-
/O.CAN.KDVN.SV.W.0129.000000T0000Z-140825T2100Z/
ROCK ISLAND IL-
326 PM CDT MON AUG 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK ISLAND
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4145 8964 4153 9022 4154 9021 4154 9019
      4157 9018 4167 9009 4167 8963 4159 8963
      4159 8955
TIME...MOT...LOC 2025Z 270DEG 20KT 4163 8993 4153 9002

$$

ILC011-073-195-252100-
/O.CON.KDVN.SV.W.0129.000000T0000Z-140825T2100Z/
HENRY IL-WHITESIDE IL-BUREAU IL-
326 PM CDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUREAU...SOUTHERN WHITESIDE AND NORTHEASTERN HENRY COUNTIES UNTIL 400
PM CDT...

AT 324 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PROPHETSTOWN TO 6 MILES WEST OF HOOPPOLE...AND MOVING
EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HOOPPOLE...TAMPICO...DEER GROVE...WALNUT...LEON CORNERS...YORKTOWN...
THOMAS...NEW BEDFORD...NORMANDY AND MANLIUS.

OTHER LOCATIONS AFFECTED INCLUDE BIG BEND STATE FISH AND WILDLIFE
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4145 8964 4153 9022 4154 9021 4154 9019
      4157 9018 4167 9009 4167 8963 4159 8963
      4159 8955
TIME...MOT...LOC 2025Z 270DEG 20KT 4163 8993 4153 9002

HAIL...0.88IN
WIND...60MPH

$$

NICHOLS
020 
WWUS53 KDVN 252037
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 PM CDT MON AUG 25 2014

ILC011-073-195-252100-
/O.CON.KDVN.SV.W.0129.000000T0000Z-140825T2100Z/
HENRY IL-WHITESIDE IL-BUREAU IL-
337 PM CDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUREAU...SOUTHEASTERN WHITESIDE AND NORTHEASTERN HENRY COUNTIES UNTIL
400 PM CDT...

AT 336 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TAMPICO TO HOOPPOLE...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TAMPICO...DEER GROVE...WALNUT...YORKTOWN...THOMAS...NEW BEDFORD...
NORMANDY AND MANLIUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4145 8964 4150 9000 4167 8991 4167 8963
      4159 8963 4159 8955
TIME...MOT...LOC 2038Z 270DEG 20KT 4163 8983 4153 8992

HAIL...0.88IN
WIND...60MPH

$$

NICHOLS
801 
WWUS53 KDVN 252059
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
359 PM CDT MON AUG 25 2014

ILC011-073-195-252108-
/O.EXP.KDVN.SV.W.0129.000000T0000Z-140825T2100Z/
HENRY IL-WHITESIDE IL-BUREAU IL-
359 PM CDT MON AUG 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BUREAU...
SOUTHEASTERN WHITESIDE AND NORTHEASTERN HENRY COUNTIES WILL EXPIRE AT
400 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 4145 8964 4150 9000 4167 8991 4167 8963
      4159 8963 4159 8955
TIME...MOT...LOC 2058Z 270DEG 20KT 4163 8968 4153 8977

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:31 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 25, 1:31 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
131 PM CDT MON AUG 25 2014

.UPDATE...
ISSUED AT 126 PM CDT MON AUG 25 2014

ISOLATED SEVERE STORMS EXPECTED THIS AFTN PORTIONS OF NORTHEAST AND
EAST CENTRAL IA INTO NORTHWEST IL WITHIN STRONG THERMAL AND
INSTABILITY GRADIENT AHEAD OF WEAK SURFACE LOW MOVING INTO EASTERN
IA. MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS AROUND 60 MPH.
LOCALLY HEAVY RAINFALL ALSO EXPECTED WITH THE STORMS. HAVE UPDATED
THE HWO. IN PROCESS OF SENDING UP A 19Z BALLOON TO BETTER SAMPLE
THE ENVIRONMENT. WILL BE SENDING GRID/ZFP/PFM UPDATE SHORTLY. THIS
WILL ENCORPORATE CONVECTIVE TRENDS AND ALSO LOWERING OF HIGHS
WITH LINGERING COOL POOL OVER PORTIONS OF NORTHEAST IA INTO NORTHWEST
IL.

&&

.SYNOPSIS...
ISSUED AT 334 AM CDT MON AUG 25 2014

THUNDERSTORMS HAVE DEVELOPED EARLY THIS MORNING ALONG AND AHEAD OF
THE SURFACE FRONT EXTENDING ROUGHLY FROM WESTERN LAKE SUPERIOR SW
ACROSS WESTERN WI...SW MN...INTO W CENTRAL IA. THIS WAS ALONG AN
AXIS OF HIGH THETAE INDICATED BY 850 MB DEWPOINTS OF 14 TO 16 C FROM
NORTHEAST KS INTO SW ONTARIO AT 00Z...WITH CONVERGENCE ASSISTED
BY 35KT TO 40 KT SW WINDS AT 850 MB. THIS MOISTURE WAS BEING
PULLED NORTHWARD BY A STRONG SURFACE AND UPPER LEVEL LOW SEEN ON
WV IMAGERY ALONG THE ND/MANITOBA BORDER. AT 3 AM...THE LEADING
LINE OF SCATTERED THUNDERSTORMS WAS MOVING INTO BUCHANAN AND
BENTON COUNTIES...INTO A VERY HUMID AIRMASS WITH DEWPOINTS IN THE
LOWER TO MID 70S AND AIR TEMPERATURES IN THE MID TO UPPER 70S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 334 AM CDT MON AUG 25 2014

FORECAST CHALLENGES CENTER ON THUNDERSTORMS THIS MORNING AND AGAIN
TONIGHT...AND HEAT HEADLINES TODAY AS THE HOT AND HUMID CONDITIONS
PERSIST OVER THE REGION. IN THE NEAR TERM...A SEMI-LINEAR MCS WILL
LIKELY MOVE ACROSS THE FORECAST AREA MAINLY NORTH OF I-80...DRIVEN
BY A WEAK SHORTWAVE FLOW IN THE NW FLOW ALOFT. WHILE NO INDIVIDUAL
FORECAST MODEL HAS HAD A GOOD HANDLE ON TRENDS OVERNIGHT...THE
HIGH RES WRF AND RAP MODELS APPEAR TO HAVE THE BEST HANDLE ON THE
CONVECTION ENTERING THE NORTH. THESE HAVE THE THUNDERSTORMS ADVANCING
THROUGH THE NORTH OVER THE NEXT SEVERAL HOURS AND THEN DISSIPATING
BY NOON...AND HAVE TRENDED THE FORECAST ACCORDINGLY. THE LATEST
RAP IS ALONE WITH DEVELOPING THUNDERSTORMS IN THE HIGH MUCAPE
AXIS FURTHER SE...OVER 4000 J/KG...OVER W CENTRAL IL TOWARD
SUNRISE...WHICH WHILE NOT IN THE CURRENT FORECAST CANNOT BE
ENTIRELY RULED AND WILL WATCH TRENDS CLOSELY.

OTHERWISE...THIS SHOULD BE FOLLOWED BY CLEARING SKIES AND A RETURN
TO THE HEAT AND HUMIDITY SEEN OVER THE AREA YESTERDAY. DUE TO
UNCERTAINTIES IN THE TIMING OF THE DISSIPATING MCS IN THE NORTH AND
POSSIBLE DEBRIS CLOUDS FROM STORMS IN THE PLAINS...ALONG WITH 850 MB
TEMPERATURES PROGGED ABOUT 1 DEGREE COOLER...HAVE TRENDED HIGHS A
DEGREE OR TWO COOLER THAN SUNDAY...WITH UPPER 80S NW TO LOWER 90S
CENTRAL AND SOUTH. DEWPOINTS WILL HOLD IN THE LOWER TO MID 70S AND
POSSIBLY TOUCH THE UPPER 70S AT TIMES LATE IN THE DAY. THIS
COMBINATION WILL SEND HEAT INDEX VALUES TO JUST ABOVE 100 ACROSS
THE SOUTH AND WILL KEEP THE PREVIOUS HEAT ADVISORY CONFIGURATION
IN PLACE.

TONIGHT...THE SETUP WILL BE FAVORABLE FOR ANOTHER MCS AS THE SURFACE
FRONT SLOWLY ADVANCES THROUGH THE FORECAST AREA AND MODEST
CONVERGENCE OCCURS IN THE 850 MB THETAE AXIS AS IT SHIFTS OVERHEAD.
HAVE KEPT LIKELY POPS IN THE NORTH WITH SLIGHT TO LOW END CHANCE
POPS IN THE SOUTH TOWARD MORNING. THE MAIN THREAT WILL BE LOCALLY
HEAVY RAINFALL. IT WILL BE ANOTHER WARM AND VERY HUMID NIGHT WITH
TEMPERATURES AND DEWPOINTS IN THE 70S...EXCEPT IN THE FAR NW...WHERE
THE CURRENT FRONTAL TIMING SUGGESTS READINGS LOWERING INTO THE
UPPER 60S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 334 AM CDT MON AUG 25 2014

AN ORGANIZED THUNDERSTORM COMPLEX SHOULD MOVE INTO THE AREA TUESDAY
MORNING AND DISSIPATE DURING THE MORNING. BOUNDARIES LEFT OVER FROM
THIS COMPLEX COMBINED WITH A WEAK FRONT MOVING THROUGH THE AREA WILL
PROVIDE THE FOCUS FOR NEW CONVECTION TUESDAY AFTERNOON AND EVENING.
HIGH MOISTURE LEVELS IN THE LOWER ATMOSPHERE MEANS ANY STORM WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

CLOUD COVER AND RAIN WILL PLAY INTO HOW WARM IT WILL GET ON TUESDAY.
THE SOUTHEAST HALF MAY SEE TEMPERATURES AROUND 90 WITH HEAT INDEX
READINGS IN THE UPPER 90S TO JUST OVER 100.

ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP IN WESTERN IOWA
TUESDAY EVENING AND THEN MOVE MAINLY EAST OVERNIGHT INTO WEDNESDAY
MORNING. THIS STORM COMPLEX SHOULD ARRIVE IN THE WESTERN THIRD OF
THE CWFA IN THE PRE-DAWN HOURS AND SLOWLY DISSIPATE ACROSS THE AREA
WEDNESDAY MORNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM THE
STORMS DUE TO HIGH MOISTURE LEVELS.

LIKE TUESDAY...BOUNDARIES LEFT OVER FROM THE WEDNESDAY STORM COMPLEX
WILL PROVIDE THE FOCUS FOR NEW CONVECTION WEDNESDAY AFTERNOON AND
EVENING.

SIGNALS FROM THE MODELS SUGGEST YET ANOTHER THUNDERSTORM COMPLEX
WILL DEVELOP IN WESTERN IOWA WEDNESDAY EVENING AND MOVE GENERALLY
EAST OVERNIGHT AND ARRIVE IN THE WESTERN THIRD OF THE AREA IN THE
PRE-DAWN HOURS. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE FROM SOME OF
THE STRONGER STORMS.

THURSDAY ON...
THE MODEL CONSENSUS HAS CHANCE POPS IN EACH 12 HOUR PERIOD FROM
THURSDAY THROUGH SATURDAY NIGHT. TEMPERATURES SHOULD BE NEAR NORMAL.
ON SUNDAY...THE MODEL CONSENSUS HAS SLIGHT CHANCE TO LOW CHANCE POPS.

THE LARGE SCALE PICTURE SUGGESTS THE WEATHER PATTERN WILL REMAIN
FAIRLY ACTIVE WITH A FRONT STALLED OUT JUST SOUTH OF THE AREA. IT
WILL NOT RAIN CONTINUOUSLY THE ENTIRE TIME. THERE WILL BE PERIODS OF
DRY WEATHER THAT MAY LAST 6 OR 12 HOURS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 100 PM CDT MON AUG 25 2014

LINE OF SHOWERS AND STORMS EXTENDS JUST SOUTH AND EAST OF DBQ TO
CID TERMINAL MOVING EAST. ADDITIONAL DEVELOPMENT EXPECTED NEAR
AND NORTH OF I-80 THIS AFTERNOON WITH VARIOUS OUTFLOW BOUNDARIES.
FRONT OVER CENTRAL IA TO PROGRESS EAST AND PASS THROUGH THE
TERMINALS TONIGHT BRINGING SHIFT IN WINDS TO NORTHERLY. ANTICIPATE
SHOWERS AND STORMS TO DEVELOP NORTH OF THE FRONT TONIGHT INTO
TUESDAY MORNING WITH THE GREATEST CHANCES RIGHT NOW LOOKING
NEAR AND NORTH OF I-80. CONDITIONS IN ANY CONVECTION WILL BE
MVFR TO IFR. GUSTY WINDS OF 30+ KTS WILL ALSO BE POSSIBLE WITH
THE STRONGER STORMS THIS AFTERNOON.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR DES MOINES-HENRY
     IA-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN.

IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BUREAU-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     WARREN-WHITESIDE.

MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR CLARK-SCOTLAND.

&&

UPDATE...05
SYNOPSIS...SHEETS
SHORT TERM...SHEETS
LONG TERM...08
AVIATION...05
Hazardous weather outlook, Aug 25, 1:10 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
110 PM CDT MON AUG 25 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
110 PM CDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND THIS AFTERNOON OVER PORTIONS
OF NORTHEAST AND EAST CENTRAL IOWA...AND NORTHWEST ILLINOIS.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS
OF 35 TO 50 MPH... ALTHOUGH AN ISOLATED SEVERE STORM WITH WINDS TO
AROUND 60 MPH WILL BE POSSIBLE. HIGH MOISTURE LEVELS MAY ALSO LEAD
TO LOCALLY HEAVY RAINFALL.

ADDITIONAL STORMS ARE ANTICIPATED OVER PORTIONS OF THE OUTLOOK
AREA TONIGHT MAINLY NORTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL
WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A DAILY CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH
SUNDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO HIGH
MOISTURE LEVELS IN THE ATMOSPHERE. HOWEVER...THE THREAT OF SEVERE
WEATHER APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON OVER PORTIONS OF
NORTHEAST AND EAST CENTRAL IOWA...AND NORTHWEST ILLINOIS.

In the hours before

Local storm report, Aug 25, 2:22 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
222 PM CDT MON AUG 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     MORRISON                41.81N 89.97W
08/25/2014                   WHITESIDE          IL   EMERGENCY MNGR

            TREES DOWN.

&&

DMD
Local storm report, Aug 25, 2:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
230 PM CDT MON AUG 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     2 NE FULTON             41.89N 90.13W
08/25/2014                   WHITESIDE          IL   TRAINED SPOTTER

            1 INCH DIAMETER BRANCH BLOWN DOWN. WINDS ESTIMATED 45 TO
            55 MPH.

0205 PM     HAIL             2 NE FULTON             41.89N 90.13W
08/25/2014  M0.75 INCH       WHITESIDE          IL   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL. HAIL WAS REPORTED TO BE SOFT AND
            MELTING.

&&
Local storm report, Aug 25, 2:44 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
244 PM CDT MON AUG 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TSTM WND GST     2 SSE BETTENDORF        41.54N 90.46W
08/25/2014  E40.00 MPH       SCOTT              IA   TRAINED SPOTTER

            WIND GUST OF 40 WITH HEAVY RAIN

0237 PM     HAIL             2 SSE BETTENDORF        41.54N 90.46W
08/25/2014  E0.25 INCH       SCOTT              IA   TRAINED SPOTTER

&&

DC
Local storm report, Aug 25, 2:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
247 PM CDT MON AUG 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     TSTM WND DMG     CLINTON                 41.84N 90.23W
08/25/2014                   CLINTON            IA   PUBLIC

            MULTIPE REPORTS OF TREE BRANCHES DOWN IN CLINTON. REPORT
            WAS RECIEVED VIA FACEBOOK AND FORWARDED BY THE CLINTON
            COUNTY EMERGENCY MANAGEMENT

&&

DC
Local storm report, Aug 25, 2:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 PM CDT MON AUG 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             RAPIDS CITY             41.58N 90.34W
08/25/2014  M0.75 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            PENNY TO DIME SIZED HAIL...BEGAN AT 251 PM.

&&

DC
Local storm report, Aug 25, 2:57 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 PM CDT MON AUG 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     1 WNW MORRISON          41.81N 89.98W
08/25/2014                   WHITESIDE          IL   TRAINED SPOTTER

            8 INCH TREE LIMB DOWN ON A HOUSE. TIME WAS ESTIMATED FROM
            RADAR.

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:08 PM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson67 min
Aug 25, 1:25 PM CDTSevere Thunderstorm WarningDVNCarroll, Whiteside50 min
Aug 25, 2:14 PM CDTSevere Thunderstorm WarningDVNWhiteside46 min
Aug 25, 3:43 PM CDTSpecial Weather StatementDVNBureau, Putnam92 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.